MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAP
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 02/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that they had high blood glucose.The customer's blood glucose was 418 mg/dl and after correction it went down to 275 mg/dl.At 11:36 blood glucose was 220 mg/dl and after carb intake at 1:35 it was 301 mg/dl and current blood glucose is 307 mg/dl.The customer declined troubleshooting on insulin pump.The customer treated high blood glucose with manual injection.The customer was neither hospitalized nor admitted for high blood glucose.Based on customer report customer does not allege pump was under delivering and drive support cap was normal.It was also reported that the there was scratches on the insulin pump screen.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
The insulin pump passed the displacement, rewind, basic occlusion, occlusion, prime and excessive no delivery tests.The insulin pump had cracked battery tube threads, cracked reservoir tube lip and minor scratched display window.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAP
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key7287497
Report Number3004209178-2018-52356
Device Sequence Number2379252
Product Code OYC
UDI-Device Identifier00613994622662
UDI-Public(01)00613994622662
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-522NAP
Device Catalogue NumberMMT-522NAP
Device Lot NumberB1522NAPJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient Weight147